3
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found
      Is Open Access

      Catarata induzida por hidroclorotiazida. Relato de caso e revisão da literatura Translated title: Cataract induce d by hydrochlorothiazide

      ,

      Arquivos Brasileiros de Oftalmologia

      Conselho Brasileiro de Oftalmologia

      Catarata, hipercalcemia, hidroclorotiazida

      Read this article at

      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          RESUMO A hidroclorotiazida, um diurético tiazídico largamente utilizado no tratamento da hipertensão arterial sistêmica, pode induzir reações adversas como hipocalemia, hiperglicemia, hiperuricemia e hipercalcemia. É hoje bem estabelecido que o aumento nos níveis séricos de cálcio pode induzir a formação de catarata, porém é raramente descrita na literatura a associação hidroclorotiazida e catarata. Apresentamos um caso morfologicamente típico de catarata por hipercalcemia em uma paciente pré-senil que fazia uso de hidroclorotiazida por cinco anos e presentava níveis elevados de cálcio sérico. Após a suspensão da droga a calcemia voltou ao normal, mas não ocorreram modificações nas características das opacificações cristalinas.

          Translated abstract

          SUMMARY Hydrochlorothiazide, a thiazide diuretic commonly used for the treatment of systemic arterial hypertension, may induce hypokalemia, hyperglycemia, hyperuricemia and hypercalcemia. Nowadays it is known that high seric calcium may lead to cataract formation although the association between hydrochlorothiazide and cataract is rarely described. We are presenting a typical morphologic cataract due to hyupercalcemia in a presenile patient who used hydrochlorothiazide for 5 years and presents elevated seric calcium. After the drug withdraw all the seric calcium returned to normal levels but the tens opacities remain unchanged.

          Related collections

          Most cited references 13

          • Record: found
          • Abstract: found
          • Article: not found

          Effect of corticosteroids on cataract formation.

           J Prchal,  H Skalka (1980)
          While the cataractogenic effects of corticosteroids are beyond dispute, disagreement exists concerning effects of total dose, intensity of dose, and duration of administration on cataract formation. We studied 106 adult male patients matched for age, race, and socioeconomic status. We compared posterior subcapsular (PSC) cataract formation among those with (39) and without (67) a history of systemic corticosteroid therapy. Difference in incidence of PSC opacities among patients with and without a history of corticosteroid therapy was statistically significant. However, no statistically significant correlation was found between PSC opacities and total steroid dose, weekly dose (intensity), duration of dose, or age of patient. Our findings agree with some recent literature that suggests the most important factor in steroid-induced PSC cataract formation may be variability in individual susceptibility to side effects of corticosteroids. We suggest abandoning the concept of a "safe" dose.
            Bookmark
            • Record: found
            • Abstract: not found
            • Article: not found

            Calcium content and distribution in human cataract.

              Bookmark
              • Record: found
              • Abstract: not found
              • Article: not found

              Allopurinol Therapy and Cataractogenesis in Humans

                Bookmark

                Author and article information

                Contributors
                Role: ND
                Role: ND
                Journal
                abo
                Arquivos Brasileiros de Oftalmologia
                Arq. Bras. Oftalmol.
                Conselho Brasileiro de Oftalmologia (São Paulo, SP, Brazil )
                0004-2749
                1678-2925
                September 1990
                : 53
                : 5
                : 229-235
                Affiliations
                orgnameHospital de Clínicas de Porto Alegre orgdiv1Setor de Córnea e Doenças Externos Brazil
                orgnameHospital de Clínicas de Porto Alegre Brazil
                Article
                S0004-27491990000500229
                10.5935/0004-2749.19900014

                This work is licensed under a Creative Commons Attribution 4.0 International License.

                Page count
                Figures: 0, Tables: 0, Equations: 0, References: 18, Pages: 7
                Product
                Product Information: website

                hipercalcemia, Catarata, hidroclorotiazida

                Comments

                Comment on this article